It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-28-2004, 11:58 AM   #1
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Question For Palamedes

Do I feel like junk a few days a week, because of the high dosages of Lotrel 5/20 & Atenolol 100 MGS. I have actually lost about 5 pounds in the past few months & I am thin to begin with. I am now 5' 11" 150.

 
Sponsors Lightbulb
   
Old 10-28-2004, 12:24 PM   #2
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Question For Palamedes

I don't know why you feel like junk. On your combo, I would be in the ER. My normal resting pulse is around 50. I had a beta-blocker once (around 8 years ago). And, it took my pulse down to around 35 and my hands and feet were ice cold. My doctor at that time told me "I'm not concerned. Your blood pressure looks fabulous. Give it some time to get used to it." I asked, "Isn't there anything else?". His reply, "You are on good medicine. Try breaking them in half." Argh. Of course, I ditched the pills and the doctor - never went back to that quack.

Anyway, while my current doctor is quick to medicate, he has been responsive to side effects. I felt like a guinea pig at times. But, I've finally found something I can live with.

I hope you find something (or nothing) that works for you. Remember, though, that you are the one who is popping those pills down your throat each day. You do have a right to have high BP. (Well, actually, I guess it's technically not spelled out in the constitution, so who knows what could happen in the future.) You are taking those pills because YOU believe that it improves the quality and/or quantity of your life. If you are taking them just because some doctor prescribed them, then you are taking them for the WRONG reason.

Pal

 
Sponsors Lightbulb
   
Old 10-28-2004, 01:09 PM   #3
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Question For Palamedes

I take them, because I want the verbal approval of a professional that actually knows what they are doing. I will keep searching.

 
Old 10-28-2004, 01:54 PM   #4
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Question For Palamedes

Pal, while your post makes sense and is correct, im kinda in the same boat as Axe. I was taking my meds bcuz i wanted to and bcuz i was told it would help me. Its true one has a right not to take the meds, but we're at the mercy of health professionals. They're the ones that are suppose to be in the know. Believe me, i would not have allowed any dr to prescribe me 24 pills daily if i had any knowledge at all about the drug. When i started getting sicker and sicker, and started getting diseases i never had before, that's when i started taking control of my situation.

Most drs that i have visited DO NOT give you all the info you need to make a knowlegeable choice. That's why there are so many lawsuits right now. Also if a dr told me i would or could get sick taking a bp pill, i would run screaming hell no. To blame a patient for being ovemedicated is stupid imho.

 
Old 10-28-2004, 02:03 PM   #5
Veteran
(female)
 
Join Date: Jun 2004
Location: Tucson, Arizona
Posts: 438
bharkins HB User
Re: Question For Palamedes

Yeah, that goes for me too. I am on a combo of four meds because nothing else seemed to work. My BP was dangerously high and I felt bad. I am now getting beautiful numbers. What am I supposed to do? Am I overmedicated also? What is the alternative?

 
Old 10-28-2004, 02:08 PM   #6
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: Question For Palamedes

Bharkins, what i call ovemedicated is when you take alot of pills for one disease (verapail, hctz, lisinopril and toprol and baby asprin) and your bp is still over the guidelines. on top of that, you get another disease caused by the meds (high cholesterol or high glucose readings or liver problems. I have no problem taking pills if it does what it was designed to do and doesn't caused more diseases or illnesses.

 
Old 10-28-2004, 02:12 PM   #7
Veteran
(female)
 
Join Date: Jun 2004
Location: Tucson, Arizona
Posts: 438
bharkins HB User
Re: Question For Palamedes

Well then, I am glad that I was able to stop at four. I truly hope that your giving up smoking will do it for you along with your BP meds. As far as what all these meds will do later on to my body remains to be seen I guess. This really stinks.

 
Old 10-28-2004, 02:19 PM   #8
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Question For Palamedes

My blood tests were all fine with what I am currently taking. My glucose was a little high at 103, but not terrible. It is just strange, because I never eat sweets & I am at a good weight (150). I wonder if the meds. play a role.

 
Old 10-28-2004, 02:28 PM   #9
Veteran
(female)
 
Join Date: Jun 2004
Location: Tucson, Arizona
Posts: 438
bharkins HB User
Re: Question For Palamedes

Well Axe, I guess you will finally know when you are weaned off. You will be one of the lucky ones.

 
Old 10-28-2004, 02:59 PM   #10
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Question For Palamedes

We'll see BHarkins if he will do that. I just did a brief analysis of my B/P over the last 3 months. Keep in mind that I started a new job in August, so the stress has increased over time.

August- Average B/P 116/66
September- 116/66
October 118/70.

Keep in mind also that I have been taking it a lot more during the day, so that figures into the averages.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 11:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 01:10 PM
Question on behavior with certain substances in post-Detox life tyler7 Addiction & Recovery 4 10-15-2004 07:03 AM
Silly question -T- Asthma 4 10-06-2004 10:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 05:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!